Oklahoma, 2020Flash Flood and Damaging Winds in Oklahoma, August 7, 2020
August 7, 2020 · NWS TSA · 4 events in 2 counties and zones
Thunderstorms developed along and north of a warm front that was located across central Oklahoma during the early morning hours of the 7th. The storms moved southeast across portions of northeastern Oklahoma, the strongest of which produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $54,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along and north of a warm front that was located across central Oklahoma during the early morning hours of the 7th. The storms moved southeast across portions of northeastern Oklahoma, the strongest of which produced damaging wind. Locally heavy rainfall also resulted in localized flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 7, 1:49 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 7, 1:49 AM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
249 AM CDT Fri Aug 7 2020
.DISCUSSION...
Scattered thunderstorms have developed this morning across
north-central Oklahoma in a zone of isentropic lift as
a 50kt low level jet noses into that area. Isolated showers
and thunderstorms also continue across eastern Oklahoma
and western Arkansas as well. The activity currently over
north-central Oklahoma will continue to spread to the
southeast through the morning hours with additional
showers and thunderstorms developing across the area as well.
While organized severe weather is not expected with these
storms. The strongest storms will be capable of producing
strong gusty winds and locally heavy rains. This activity
is expected to spread east of the area by early afternoon.
The big story over the weekend will be the return of
the summer heat and humidity with temperatures
expected to top out in the 90s across much of eastern
Oklahoma and western Arkansas. Heat index values will
likely exceed heat advisory criteria (105 degrees0) across
portions of eastern Oklahoma and west-central Arkansas
this weekend and into the early part of next week. The
more summer-like weather will be the result of an
upper level ridge building over the Southern Plains.
The weather pattern will once again become more active
mid to late week as the upper level ridge retrogrades to
the west. This will allow a series of shortwaves to
the affect the area and bring the potential for showers
and storms to the area once again.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 90 76 97 75 / 60 0 0 0
FSM 86 72 96 74 / 90 0 0 0
MLC 91 76 95 75 / 30 0 0 0
BVO 88 74 95 74 / 60 10 0 0
FYV 83 71 92 73 / 70 10 10 0
BYV 85 70 94 73 / 50 10 10 0
MKO 85 73 94 74 / 60 0 0 0
MIO 86 73 94 74 / 90 10 10 0
F10 89 74 94 74 / 40 0 0 0
HHW 94 74 96 75 / 20 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
LONG TERM....10
Hazardous weather outlook, Aug 7, 3:39 AM CST, 1 hour before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 AM CDT Fri Aug 7 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-080945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 AM CDT Fri Aug 7 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...northeast Oklahoma and western Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Limited.
AREA...Extreme southeast Oklahoma.
ONSET...This afternoon.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...northeast Oklahoma.
ONSET...This afternoon.
DISCUSSION...
Scattered to numerous showers and thunderstorms are expected
across eastern Oklahoma and western Arkansas through early
afternoon as warm front pushes north across the region.
Some of the thunderstorms could become strong to marginally
severe with strong gusty winds and hail the concern. Locally
heavy rainfall will also be possible.
This afternoon, Southerly winds will increase across northeast
Oklahoma with gusts to around 30 mph possible. Heat index
values of around 102 degrees will be possible this afternoon
across extreme southeast Oklahoma.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY AND SUNDAY...High Wind Potential...
Dangerous Heat Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Summer time heat and humidity makes a return over the weekend
with high temperatures expected in the 90s across much
of eastern Oklahoma and western Arkansas. Heat index values
this weekend will be around 105 degree across portions of
eastern Oklahoma and west-central Arkansas.
The chances of showers and thunderstorms return next
week as a series of upper level disturbances affect the region.
weather.gov/tulsa contains additional information.
Thunderstorm Wind, Mayes
- When
- August 7, 4:39 AM CST
- Where
- Mayes County, 0.89 mi SSE of Green
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.369, -95.271
The Oklahoma Mesonet station near Pryor measured 58 mph thunderstorm wind gusts.
Thunderstorm Wind, Mayes
- When
- August 7, 4:40 AM CST
- Where
- Mayes County, 2.4 mi SSE of Green
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 36.351, -95.257
Strong thunderstorm wind snapped several power poles.
Thunderstorm Wind, Mayes
- When
- August 7, 4:45 AM CST
- Where
- Mayes County, 1.63 mi SE of Green
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 36.366, -95.256
Strong thunderstorm wind damaged the roof of a home, destroyed several barns, and snapped large tree limbs.
Flash Flood, Sequoyah
- When
- August 7, 8:00 AM CST to 10:00 AM CST
- Where
- Sequoyah County, 0.52 mi NNE of Vian to 0.58 mi WNW of Vian
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.507, -94.965
Several roads were flooded in and around Vian.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Delaware, August 7, 2020EF1 · 21 events
- Tornadoes and Hail in Minnesota, August 7, 2020EF1 · 19 events
- Flash Flooding in Pennsylvania, August 7, 2020$65,000 · 2 events
- Hail and Damaging Winds in Maryland, August 7, 2020$28,000 · 1 in hail · 12 events
- Flash Flooding and Damaging Winds in Pennsylvania, August 7, 202050 kt wind · 27 events
- Damaging Winds in Virginia, August 7, 2020$23,000 · 55 kt wind · 3 events
- Flash Flooding and Damaging Winds in New Jersey, August 7, 202077 kt wind · 18 events
- Flash Flood and Damaging Winds in Pennsylvania, August 7, 2020$15,000 · 52 kt wind · 8 events
- Damaging Wind and Lightning Strike in South Carolina, August 7, 20201 injured · 60 kt wind · 2 events
- Hail in North Dakota, August 7, 2020$10,000 · 1.75 in hail · 8 events
- Hail and Damaging Winds in Minnesota, August 7 to 8, 20201 in hail · 6 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 7, 20204 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 907764, 907815, 907818, 907822.